MAUDE Adverse Event Report: ALPHATEC SPINE, INC ATEC LATERAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

ALPHATEC SPINE, INC ATEC LATERAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 116-4-6545
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Around 10 months postoperatively, radiographs revealed a self-retaining caudal screw had backed out of the plate.The locking mechanism arm on the plate also appeared to be broken.A revision surgery took place on (b)(6) 2022 to remove and replace the implants.
 
Additional Manufacturer Narrative
Corrected data.D4.Model# 116-4-6545; 116-2-06.Lot# 8711206; ct39363.Udi: (b)(4).H6: health effect- clinical code: 4582.Health effect- impact code: 4629.Medical device problem code:2923.Component code: 568.Type of investigation: 3331; 10.Investigation findings: 4248.Investigation conclusions: 24.Device evaluation: h10.A review of the device history records did not identify any manufacturing or processing-related irregularities related to the screw shank geometry, tulip geometry, or other physical features.The returned implants showed wear and damage consistent with the reported complaint and postoperative radiograph.The locking tabs on one screw hole are deformed and bent which allowed the bone screw to migrate rearwards.The postoperative radiograph indicates the plate and screws were used without supplemental fixation as is required per the instructions for use (ifu).The plate and screws are not indicated for, cleared, or tested to be used without supplemental fixation.Instructions for use: "the anti-migration plate (amp) is a lateral anti-migration plating system designed to be used with atec lateral interbody spacer systems to provide integrated fixation.The amp plate, bone screws and center screw are manufactured from titanium alloy (ti-6al-4v eli) per astm f136.Amp is intended for screw fixation to the thoracolumbar spine.Amp is not intended for standalone use and amp may be used with atec lateral interbody systems, identititm-lif, transcendtm-lif, and battalion® llif, to provide integrated fixation in addition to supplemental fixation.The instruments in this system are intended for use in surgical procedures.".

Brand Name
ATEC LATERAL INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key13546062
Report Number2027467-2022-00004
Device Sequence Number20137684
Product Code OVD
UDI-Device Identifier00190376206097
UDI-Public00190376206097
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K191311
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number116-4-6545
Device Catalogue Number116-4-6545
Device Lot Number8711206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale